|I dont receive enough medical attention
Sep 22, 2009
I started drugs as from 2004 i.e Stocrin, stavudine and lamivudine, i have never change my medication since than. the problem is that i have lost the shape my arms are thin and my legs i have huge tummy and small breast and this is hurting. is there a way of controlling or treating my situation? is it safe to change a medication ive seen my fried changing the medication and her body resisted that and she passed away.
| Response from Dr. McGowan
Thanks dor your question.
Since you have only been on one combination and, I assume, your viral load is undetectable you should be bale to make a change to try to avoid further body shape changes.
Medication changes for tolerbility or side effect issues are usually safe as long as your virus has not developed resistance. Since you have been stable and controlled for 5 years it is unlikely that your virus has developed any resistance so a switch should be fine from the resistance point of view. Of course any new medication may have it's own possible side effects which you should review before changing. You should discuss your concerns with your doctor.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.